Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 99, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 28, 2007, 5:39 AM CDT for Kimble County, Mason County, Sutton County, Texas. It took effect at Jun 28, 2007, 5:44 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2007, 5:39 AM CDT (10:39 UTC)
- In effect from
- Jun 28, 2007, 5:44 AM CDT
- Expired
- Jun 28, 2007, 9:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Kimble County, TX, Mason County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 109 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1811 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 281044
FFWSJT
TXC267-319-435-281445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
539 AM CDT THU JUN 28 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MASON COUNTY IN WEST CENTRAL TEXAS
SUTTON COUNTY IN WEST CENTRAL TEXAS
KIMBLE COUNTY IN WEST CENTRAL TEXAS
* UNTIL 945 AM CDT
* AT 532 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING POSSIBLE DUE TO VERY HEAVY RAINFALL FROM
THUNDERSTORMS OVER SUTTON...KIMBLE AND MASON COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SONORA...
JUNCTION...MASON AND LONDON
ADDITIONAL RAINFALL AMOUNTS OF UP TO 3 INCHES ARE POSSIBLE IN
LOCALIZED AREAS IN THE WARNED AREA.
FARM TO MARKET AND RURAL ROUTE ROADWAYS WILL BE VERY SUSCEPTIBLE TO
RUNNING WATER AT ALL LOW WATER CROSSINGS. IN PARTICULAR...RURAL
ROUTE 864 IN NORTHERN SUTTON COUNTY AND RURAL ROUTE 1674 IN
NORTHWESTERN KIMBLE COUNTY WILL LIKELY EXPERIENCE SIGNIFICANT
FLOODING THROUGH THE NEXT FEW HOURS DUE TO THIS HEAVY RAINFALL. THIS
RAINFALL WILL ALSO AGGRAVATE FLOODING THAT IS ALREADY OCCURRING
ALONG RURAL ROUTES 152...386 AND 1871 IN MASON COUNTY.
FREQUENT AREAS OF PONDING WATER WILL OCCUR ON ALL ROADWAYS IN
EASTERN SUTTON AND KIMBLE COUNTIES IS LIKELY...INCLUDING ALONG
INTERSTATE 20 EAST OF SONORA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. JUST ONE FOOT OF FLOWING
WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. TURN
AROUND...DONT DROWN.
LAT...LON 3030 10070 3029 9931 3051 9932 3052 9897
3091 9897 3093 9946 3071 9948 3069 10073
$$
201 follow-up statement
000
WGUS74 KSJT 281225
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
721 AM CDT THU JUN 28 2007
TXC267-319-435-281445-
MASON TX-SUTTON TX-KIMBLE TX-
721 AM CDT THU JUN 28 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
KIMBLE...SUTTON AND MASON COUNTIES...
AT 717 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN AND POSSIBLE FLASH
FLOODING OVER KIMBLE AND MASON COUNTIES.
WHILE RAIN HAS ENDED OVER SUTTON COUNTY...CONTINUED RUNOFF FROM
EARLIER RAINFALL WILL CONTINUE TO CAUSE FLOODING ACROSS EASTERN
AREAS OF SUTTON COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SONORA...
JUNCTION...MASON AND LONDON
FARM TO MARKET AND RURAL ROUTE ROADWAYS WILL BE VERY SUSCEPTIBLE TO
RUNNING WATER AT ALL LOW WATER CROSSINGS...AND SHOULD BE AVOIDED IF
POSSIBLE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. JUST ONE FOOT OF FLOWING
WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. TURN
AROUND...DONT DROWN.
LAT...LON 3030 10070 3029 9931 3051 9932 3052 9897
3091 9897 3093 9946 3071 9948 3069 10073
$$
20What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:39 AM CDT, 2 hours earlier.
Area forecast discussion, Jun 28, 3:39 AM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 339 AM CDT THU JUN 28 2007 .SHORT TERM... HEAVY RAIN EVENT CONTINUES OVER THE CWA EARLY THIS MORNING. AN EXTREMELY MOIST ATMOSPHERE WITH SFC DEW POINT VALUES IN THE UPPER 60S TO LOWER 70S ARE CONTRIBUTING TO PRECIPITABLE WATER VALUES OF 1.5 INCHES TO GREATER THAN 2 INCHES LIKELY OVER THE HEARTLAND...WITH THE RESULTING VERY EFFICIENT RAIN PRODUCING THUNDERSTORMS. SOME OF THESE STORMS MAY BE PRODUCING RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. A RAINFALL RATE OF APPROXIMATELY 0.8 INCH/HOUR WAS OBSERVED AT KSJT WITH ONE OF THE QUICKER MOVING SHOWERS. IT/S LIKELY THAT THE CONVECTION WITH LIGHTNING HAS RATES OF 2 TO 3 INCHES/HOUR...DEPENDING ON THE FORWARD MOTION OF THE INDIVIDUAL STORM. THUS FFW/S ARE BEING ISSUED EARLY THIS MORNING AS SATURATED OR NEARLY SATURATED SOILS OVER MUCH OF THE AREA WILL RESULT IN QUICK RUNOFF OF THIS RAINFALL. CAN SEE A CIRCULATION IN STATE MOSAIC RADAR DATA OVER THE NORTHERN BIG COUNTRY COUNTIES EARLY THIS MORNING WITH SHOWERS AND THUNDERSTORMS EXTENDING ALONG SSW/NNE CORRIDORS FROM THE NW AND SE QUADRANTS OF THIS CIRCULATION. THUNDERSTORMS OVER KIMBLE... MENARD... SCHLEICHER AND SUTTON COUNTIES ARE ALSO INITIATING OFF OF AN OLD CONVECTIVE BOUNDARY THAT EXTENDS TO THE WNW INTO THE NORTHERN EDWARDS PLATEAU AND TRANS PECOS REGIONS. WITH CONVECTION OVER THE HEARTLAND BACK BUILDING SOMEWHAT TO THE WEST...AND NEW DEVELOPMENT OVER SOUTHERN TOM GREEN AND CONCHO COUNTIES...HAVE HIGHEST POPS TODAY OVER THE HEARTLAND AND NORTHWEST HILL COUNTRY. WILL HAVE LIKELY POPS ROUGHLY EAST OF A LINE FROM HASKELL TO OZONA...AS THE PREVIOUSLY MENTIONED CIRCULATION CONTINUES TO DRIFT SLOWLY TO THE SSW...AND WILL LIKELY RESULT IN NEW CONVECTION LATER TODAY OVER THE CWA...ESPECIALLY IF SKIES REMAIN CLEAR OVER THE SOUTHWESTERN AREAS. TONIGHT THE MID LEVEL TROUGH AXIS/WEAK CIRCULATION WILL REMAIN OVER THE AREA...ALONG WITH NEWLY GENERATED CONVECTIVE OUTFLOW BOUNDARIES...AND LIKELY ONE OR TWO ADDITIONAL MCV/S FROM CONVECTION TODAY. WITH ALL THIS IN MIND...HAVE CONTINUED LIKELY POPS INTO TONIGHT FOR MUCH OF THE CWA...INCLUDING THE CONCHO VALLEY AND BIG COUNTRY AREAS...AS WELL AS WESTERN AREAS OF THE HEARTLAND. WILL AGAIN SEE THE POSSIBILITY FOR VERY HEAVY RAINFALL RATES...AND WILL AGAIN EXTEND THE FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL AREAS EXCEPT FOR STERLING...IRION AND CROCKETT COUNTIES WHICH HAVE NOT SEEN QUITE AS MUCH RAINFALL OVER THE PAST WEEK AS SOME OF THE LOCATIONS TO THE EAST. .LONG TERM... BY FRIDAY...HARD TO SAY EXACTLY WHERE ANY OF THESE WEAK MID LEVEL CIRCULATIONS THAT ARE RESULTING IN THESE SLOW MOVING AREAS OF HEAVY RAINFALL MIGHT BE LOCATED. HOWEVER...THE NAM12 EVOLUTION SEEMS FAIRLY REASONABLE WITH A SLOW...GENERALLY SW DRIFT OF THESE FEATURES...CONSIDERING WHAT/S CURRENTLY TAKING PLACE. THEREFORE... HAVE OPTED TO KEEP IN FAIRLY HIGH CHANCE POPS FOR MOST OF THE AREA. OBVIOUSLY...THERE WILL BE PERIODS WHERE SHRA AND TSRA WILL NOT BE TAKING PLACE...BUT ATTEMPTING TO TIME THESE LULLS AT THIS POINT IS PROBLEMATIC AT BEST. SO...WE WILL KEEP GENERALLY CHANCE POPS THROUGH THE WEEKEND WITH HIGHER POPS AS ONE MOVES EAST INTO MORE MOISTURE. AS RIDGING BUILDS OVER THE ROCKY MTNS AND CENTRAL PLAINS EARLY NEXT WEEK...THIS WEAK TROUGH/SHEAR AXIS APPEARS TO REMAIN FAIRLY STATIONARY OVER SOUTHEASTERN HALF OF TX. SO...WILL HAVE TO KEEP SLIGHT CHANCE TO CHANCE POPS IN FOR THE SOUTHEASTERN HALF OF THE CWA THROUGH THE MIDDLE OF NEXT WEEK. WE ARE STILL WARMING TEMPERATURES UP TO NEAR NORMAL BY THE MIDDLE OF NEXT WEEK FOR MOST OF THE CWA AS WE SHOULD SEE A SLOW TREND TOWARD DRIER WEATHER AND MORE SUNSHINE...ESPECIALLY AS ONE MOVES NORTH AND NORTHWEST IN OUR FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 82 68 80 66 / 60 60 50 30 SAN ANGELO 83 67 82 67 / 60 60 50 40 JUNCTION 85 69 81 70 / 60 50 50 40 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BROWN-CALLAHAN-COKE- COLEMAN-CONCHO-FISHER-HASKELL-JONES-KIMBLE-MASON-MCCULLOCH- MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-SUTTON- TAYLOR-THROCKMORTON-TOM GREEN. && 20
Hazardous weather outlook, Jun 28, 4:25 AM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 425 AM CDT THU JUN 28 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-290930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 425 AM CDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF WEST CENTRAL TEXAS INTO FRIDAY MORNING. AN UPPER LEVEL DISTURBANCE AND A VERY MOIST ATMOSPHERE OVER WEST CENTRAL TEXAS...WILL ALLOW THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY AMOUNTS OF RAIN OF 4 TO 6 INCHES ARE POSSIBLE. AREAS ALONG AND EAST OF A HASKELL...ABILENE...BALLINGER...EDEN...JUNCTION LINE SHOULD ESPECIALLY BE CAREFUL...AS LOCALLY HEAVY RAINFALL AMOUNTS OF 4 TO 8 INCHES HAVE FALLEN SINCE TUESDAY...AND SOILS ARE SATURATED AND CREEKS RUNNING. PEOPLE IN BROWN COUNTY SHOULD LOOK OUT FOR ADDITIONAL RISES ON LAKE BROWNWOOD...AND BE PREPARED FOR POSSIBLE FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT OF HEAVY RAINFALL WILL CONTINUE INTO SATURDAY...AS THE UPPER DISTURBANCE WILL REMAIN OVER THE REGION. RAIN CHANCES MAY TAPER OFF SLIGHTLY EARLY NEXT WEEK...AS HIGH PRESSURE BUILDS TO THE NORTHWEST OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:19 AM CDT | Flash Flood Warning | SJT | Brown, Coleman, McCulloch, Runnels | 6 hr |
| Jun 28, 2:19 AM CDT | Flash Flood Warning | SJT | San Saba | 6 hr |
| Jun 28, 3:12 AM CDT | Flash Flood Warning | SJT | Menard, Schleicher | 6 hr |
| Jun 28, 3:49 AM CDT | Flash Flood Warning | SJT | Concho | 4 hr |
| Jun 28, 3:50 PM CDT | Flash Flood Warning | SJT | Haskell, Throckmorton | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.